Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 81, NWS Nashville, TN

March 31, 2021Perry County, Wayne County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 31, 2021, 1:02 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Mar 31, 2021, 1:02 PM CDT (18:02 UTC)
Expired
Apr 1, 2021, 2:04 PM CDT
In force
25 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 135 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River near Flat Woods (FLTT1). The gauge peaked at 22.07 ft at Mar 31, 2021, 8:00 PM CDT.

actionminormoderate102003/3104/0104/02
Action stage
15 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

079 
WGUS84 KOHX 311802
FLSOHX

Flood Advisory
National Weather Service Nashville TN
102 PM CDT Wed Mar 31 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Buffalo River Above Flat Woods affecting Wayne and Perry Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC135-181-010500-
/O.NEW.KOHX.FL.Y.0081.210331T1802Z-210401T0500Z/
/FLTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
102 PM CDT Wed Mar 31 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Buffalo River Above Flat Woods.
* From this afternoon to late tonight.
* At 12:00 PM CDT Wednesday the stage was 16.0 feet and rising.
* Action stage is 15.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The Buffalo River above Flat Woods will continue to 
  rise, but should remain below Flood stage.
* Impact...At 15.0 feet, Water begins to inundate low lying 
  agricultural land along the river from northern Wayne County to 
  near Linden in Perry County.


&&

LAT...LON 3565 8785 3565 8778 3547 8779 3546 8765
      3540 8765 3545 8788

$$

27
3 follow-up statements
502 
WGUS84 KOHX 010321
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1021 PM CDT Wed Mar 31 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Buffalo River Above Flat Woods affecting Wayne and Perry Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC135-181-010500-
/O.CON.KOHX.FL.Y.0081.000000T0000Z-210401T0500Z/
/FLTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1021 PM CDT Wed Mar 31 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Buffalo River Above Flat Woods.
* Until late tonight.
* At 10:00 PM CDT Wednesday the stage was 21.9 feet and falling.
* Action stage is 15.0 feet.
* Flood stage is 22.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 22.0 feet, Portions of Old Highway 13 near the gauge 
  begin to flood. Other low lying areas along the river from 
  northern Wayne County to near Linden in Perry County also begin to 
  flood.


&&

LAT...LON 3565 8785 3565 8778 3547 8779 3546 8765
      3540 8765 3545 8788

$$

Barnwell
038 
WGUS84 KOHX 010324
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1024 PM CDT Wed Mar 31 2021

...The Flood Advisory is extended for the following rivers in 
Tennessee...

  Buffalo River Above Flat Woods affecting Wayne and Perry Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC135-181-020000-
/O.EXT.KOHX.FL.Y.0081.000000T0000Z-210402T0000Z/
/FLTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1024 PM CDT Wed Mar 31 2021

...The Flood Advisory is now in effect until tomorrow evening...

The Flood Advisory continues for
  the Buffalo River Above Flat Woods.
* Until Thursday evening.
* At 10:00 PM CDT Wednesday the stage was 21.9 feet and falling.
* Action stage is 15.0 feet.
* Flood stage is 22.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 22.0 feet, Portions of Old Highway 13 near the gauge 
  begin to flood. Other low lying areas along the river from 
  northern Wayne County to near Linden in Perry County also begin to 
  flood.


&&

LAT...LON 3565 8785 3565 8778 3547 8779 3546 8765
      3540 8765 3545 8788

$$

Barnwell
651 
WGUS84 KOHX 011904
FLSOHX

Flood Advisory
National Weather Service Nashville TN
204 PM CDT Thu Apr 1 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Buffalo River Above Flat Woods affecting Wayne and Perry Counties.

TNC135-181-012015-
/O.CAN.KOHX.FL.Y.0081.000000T0000Z-210401T1904Z/
/FLTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
204 PM CDT Thu Apr 1 2021

...The Flood Advisory for the Buffalo River Above Flat Woods has 
been cancelled...

The Flood Advisory is cancelled for
  the Buffalo River Above Flat Woods.
* At 1:00 PM CDT Thursday the stage was 14.7 feet and falling.
* Flood stage is 22.0 feet.
* Forecast...The river has fallen below Action stage of 15.0 feet 
  and will continue to fall.


&&

LAT...LON 3565 8785 3565 8778 3547 8779 3546 8765
      3540 8765 3545 8788

$$

27

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 31, 12:32 PM CDT, 30 minutes earlier.

Area forecast discussion, Mar 31, 12:32 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1232 PM CDT Wed Mar 31 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

As a couple of Flash Flood Warnings in our southern counties have
expired, we have decided to drop the Flash Flood Watch for our
entire area. The threat for new flash flooding and heavy rainfall
has ended, but impacts will continue with some road closures and
high steam levels across our southern counties. Also, rivers
remain elevated area wide with many in flood or advisory stage.

A cold front had moved across most of the Mid State late night and
early this morning, and it will be completely past our southeast
counties within the next hour or so. The passage of the front
will sweep out heavy rainfall, so we cancelled the FFA. There will
continue to be scattered light showers late morning and afternoon
as a mid/upper level wave currently over Arkansas moves our way.
Colder air will continue to move in with gusty (around 25mph)
northwest winds. Temperatures will settle into the upper 40s and
lower 50s for the remainder of the day.

Skies will start to clear tonight as temps continue to fall.
Toward daybreak, many areas will dip to freezing for a brief time.
We continue to expect a hard freeze across the entire area for
late Thursday night into Friday morning. We will be issuing
frost/freeze headlines later today.

&&

.AVIATION...
18Z TAF DISCUSSION.

IFR will hang on at KCSV for a couple more hours, but then return
to VFR like the rest of the mid-state terminals. Look for VFR to
continue for the foreseeable future.

What will also continue is the breezy conditions. Gusty north
winds will persist into the overnight hours and tomorrow.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........Unger
Hazardous weather outlook, Mar 31, 9:18 AM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
918 AM CDT Wed Mar 31 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011430-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
918 AM CDT Wed Mar 31 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Flooding along many rivers and streams will continue today.

Freezing temperatures and patchy frost will form toward daybreak
Thursday morning. Precautions should be taken for any sensitive
vegetation.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Rivers will remain elevated with some sites remaining in flood or
advisory stage through the weekend.

It is expected to turn colder with frosty nights late this week. A
widespread hard freeze is expected Thursday night into Friday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of any significant flooding would be appreciated.
Please relay any information to the NWS while following all local,
state, and CDC guidelines.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:53 PM CDTRiver Flood AdvisoryOHXMaury10 hr
Mar 30, 11:04 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Houston, Humphreys41 min
Mar 30, 11:12 PM CDTSpecial Weather StatementOHXWayne48 min
Mar 30, 11:40 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Humphreys, Perry2 hr
Mar 30, 11:44 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Williamson46 min
Mar 30, 11:53 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Williamson3 hr
Mar 30, 11:58 PM CDTSpecial Weather StatementOHXLewis, Maury47 min
Mar 30, 11:59 PM CDTSpecial Weather StatementOHXGiles, Lawrence46 min
Mar 31, 12:09 AM CDTAreal Flood AdvisoryOHXLawrence, Wayne79 min
Mar 31, 12:28 AM CDTAreal Flood AdvisoryOHXRutherford, Sumner, Trousdale, Wilson3 hr
Mar 31, 12:39 AM CDTSpecial Weather StatementOHXBedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more66 min
Mar 31, 1:28 AM CDTFlash Flood WarningOHXLawrence, Wayne8 hr
Mar 31, 2:13 AM CDTFlash Flood WarningOHXGiles, Marshall, Maury7 hr
Mar 31, 2:55 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Rutherford, Williamson, Wilson3 hr
Mar 31, 3:35 AM CDTRiver Flood WarningOHXDavidson2 hr
Mar 31, 4:19 AM CDTAreal Flood AdvisoryOHXBedford, Coffee5 hr
Mar 31, 7:23 AM CDTRiver Flood AdvisoryOHXHickman2 hr
Mar 31, 8:17 AM CDTRiver Flood AdvisoryOHXGiles5 hr
Mar 31, 8:42 AM CDTRiver Flood AdvisoryOHXLawrence4 hr
Mar 31, 9:29 AM CDTRiver Flood AdvisoryOHXDavidson, Williamson17 hr
Mar 31, 1:05 PM CDTRiver Flood AdvisoryOHXBedford, Marshall11 hr
Mar 31, 1:10 PM CDTRiver Flood WarningOHXLawrence16 hr
Mar 31, 1:19 PM CDTRiver Flood WarningOHXGiles15 hr
Mar 31, 1:22 PM CDTRiver Flood AdvisoryOHXGrundy7 hr
Mar 31, 1:39 PM CDTFreeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more19 hr
Mar 31, 1:39 PM CDTHard Freeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more43 hr
Mar 31, 5:23 PM CDTRiver Flood AdvisoryOHXCheatham, Montgomery52 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.